Schedule – 2022 NDA Convention

Thursday, July 14

Thursday, July 14, 2022

9:00am – 12:00pm

Minority Faculty, Administrators, and Practitioners Forum

Moderator: Kenneth B. May, BS, DDS, MS

3.0hrs CE

Supported by Colgate-Palmolive, American
Dental Education Association and National Dental Association Foundation

12:00pm – 1:45pm

Minority Faculty Awards Luncheon

Moderator: Todd Ester, DDS, MA

Supported by Colgate-Palmolive

2:00pm – 4:00pm
Minority Faculty Research Forum

“Oral Health in America: Implications for People of Color”

Moderator: George Taylor, DMD, MPH, DrPH

2.0hrs CE

4:30pm – 5:15pm

NDA Kickoff Reception

5:30pm – 7:30pm

Opening Session

Keynote Speaker: Matthew Whitaker, PhD, Author, Cornell University Certified DEI Executive, Community Outreach Specialist, and founder and CEO of Diamond Strategies

8:00pm – 10:00pm

40 under 40 Awards Dinner

(by Invitation only)

Supported by Wells Fargo

9:00pm – 11:00pm

Club NDA

 

 

Friday, July 15

Friday, July 15, 2022

8:00am – 12:00noon

NDA- HEALTH NOW-PHOENIX®

Supported by Colgate-Palmolive, CVS Health, SmileDirectClub, Delta Dental of Arizona, DentaQuest and United Concordia Dental

8:30am – 11:00am

“Advances in CBCT Technology for Everyday Dentistry

Speaker: Vijay Parashar, DDS, MDSc.

2.5hrs CE

Supported by PreXion

  • CBCT Applications in General Dentistry
  • Anatomy review for implant placement
  • Surgical guide fabrication
  • Review of common incidental pathology
8:30am – 11:00am

“Therapeutic Botox in Dentistry”

Speaker: Andrea Joy Smith, DDS

2.5hrs CE

  • What is botox and it’s mechanism of action?
  • What are TMJ & Orofacial Pain applications and conduct examinations?
  • Which Muscles can be Treated with Botox?
  • Diagnosis protocol to determine whether patient will benefit from Botox
  • Learn how can we help patients who cannot afford Botox with adjuctive treatments
8:30am – 11:00am

Diagnosis/Treatment Planning for Mini Dental Implants (Lecture and Hands-On)

(Limited Attendance)

Speaker: Todd Shatkin, DDS, DICOI, DIAMDI, FICD, FADI, FIADI

2.5hrs CE

Supported by Shatkin F.I.R.S.T.

  • Discuss when and where to use mini dental implants in multiple tooth replacement cases.
  • Explain the opportunities available to the patient and to the general practice dentist from mini dental implants replacing multiple missing teeth.
  • Review the necessary treatment planning and expected outcomes.
  • Describe the procedures for using mini dental implants when replacing missing teeth.
8:30am – 11:00am

 “Virtual Dentistry: Stop waiting for patients to come to you, GO TO THEM!”

Speaker: Brian Harris, DDS

2.5hrs CE

  • Learn how to use social media to build your brand and attract your ideal patient.
  • Learn the steps necessary to leverage technology and start offering virtual consults for your patients.
  • Learn the importance of emotional treatment planning and how you can serve your patients at the highest level by helping them get what they want.
9:00am – 12:00 noon

WHS/NDA- HEALTH-NOW®

Supported by Colgate-Palmolive, CVS Health, Aetna, and SmileDirectClub

11:00am – 5:00pm

Exhibit Hall

11:30am – 1:00pm

Colgate/NDA President’s Luncheon

(Invitation Only)

Supported by Colgate-Palmolive

1:30pm – 3:30pm

 “Contemporary Topics in Periodontics”

Speaker: Gretchen Bruce, DDS

2.0hr CE

Supported by Colgate-Palmolive

  • Review the current classification systems for periodontal and peri-implant diseases.
  • Identify clinical considerations for diagnosing periodontal and peri-implant diseases.
  • Practical protocols for the prevention and management of periodontal and peri-implant diseases.
  • Successful case selection, indications, and treatment modalities for hard and soft tissue augmentation
  • Periodontal solutions for hard/soft tissue problems encountered in restorative dentistry
1:30pm – 3:30pm

“Strategies for Success in Extraction and Ridge Preservation” (Lecture and Hands-on)

(Limited Attendance)

Speaker: LeRoy Horton, DDS, DICOI

2.0hr CE

Supported by Delta Dental of Washington

  • Discuss common systemic conditions and risk assessment
  • Planning of extraction cases and strategies
  • Basic ridge preservation techniques
  • Case presentation of flap design, sectioning of multi-rooted teeth, membrane adaptation, platelet aggregates, and suturing
1:30pm – 3:30pm

 

“Safety and Simplicity in Root Canal Treatment”

(Limited Attendance)

Speaker: Alex Fleury, DDS, MS

2.0hr CE

Supported by Real World Endo/ Brasseler USA

 

  • Learn how rotary file design, metallurgy and motion influences instrumentation safety and efficiency.
  • Comprehend the advantages of bioceramic based obturation and clinical techniques for its implementation.
  • Discover how instrumentation and obturation protocols can be combined as a comprehensive system to achieve both efficiency and predictability in most clinical situations.
  • Be able to describe the proper protocol for safe and effective instrumentation of a given canal and cone fit for obturation in different scenarios.
  • Be able to utilize the advantage of Hydraulic Condensation to prepare a quick post space in the canal, if needed.

 

1:30pm – 3:30pm

Mini Implants Hands On (Live Surgery)

Speaker: Todd Shatkin, DDS, DICOI, DIAMDI, FICD, FADI, FIADI

2.0hr CE

Supported by Shatkin F.I.R.S.T.

  • Discuss when and where to use mini dental implants in multiple tooth replacement cases.
  • Explain the opportunities available to the patient and to the general practice dentist from mini dental implants replacing multiple missing teeth.
  • Review the necessary treatment planning and expected outcomes.
  • Describe the procedures for using mini dental implants when replacing missing teeth.

 

1:30pm – 3:30pm

“Practice Ownership & Social Media Dentistry”

Speaker: Franklyn Aguebor, DMD

2.0hr CE

  • Investigate the importance of entrepreneurship in dentistry, and dive into the steps of establishing and managing a dental practice
  • Explain the value of social media and its direct correlation with improving dentistry in a practice
  • Focus on the internal and external factors that impact the success of a dentist and dental practice
  • Describe reasons patients may feel less comfortable in the dental setting, and provide skills, techniques, and circumstances to help alleviate this

 

4:00pm – 5:00pm

Club NDA in Exhibit Hall

5:30pm – 7:00pm

Student-Mentor Networking Reception

 

Supported by United Concordia Dental

6:00pm – 9:00pm

Alumni Receptions

 

 

 

Saturday, July 16

Saturday, July 16, 2022

8:30am – 11:00am

President’s Symposium

“Transforming Health Through an Equity Driven Approach”

Moderator: TBD

2.5hrs CE

Panelists: Michael Jones, Seema Bhansali, Stanley Bergman, Myechia Minter-Jordan

Supported by Henry Schein, Inc. Colgate-Palmolive, CareQuest Institute and CareQuest Innovation Partners

11:00am – 5:00pm

Exhibit Hall

11:30pm – 1:15pm

Dr. Alison P. Riddle-Fletcher Women Dentist’s Award Luncheon (Ticketed Event)

Keynote: Jeanne C. Sinkford, DDS, MS, PhD

Supported by Colgate-Palmolive

1:00pm – 2:00pm

Bolster the Oral Health Workforce

Speaker: Israil Ali, MPA

1.0hr CE

  • Distinguish between existing scholarship and loan repayment programs funded by HRSA;
  •  Recognize federal resources used to mobilize the primary care workforce to underserved communities; and
  • Understand the legislative challenges to bolstering the oral health workforce to meet the critical demand for treatment services.

Supported by HRSA

1:30pm – 3:30pm

Buying ,Starting, Growing or Transitioning Your Dental Practice

Speakers: Rodney Brand, VP and Blake Vargo, VP

2.0hr CE

Supported by Bank of America

  • Fundamentals of starting or buying your first practice
  • Identify the right time to become a business owner
  • Building a team of experts
  • Understand practice financing options in today’s market
  • Discover what a lender looks for when qualifying a practice loan
  • How do you know when you’re ready to expand?
  • Should you buy real estate or continue to lease?

1:30pm – 3:30pm

Medical Emergencies in the Dental Office

Speaker: Oscar Alonzo, DDS, MD

2 .0hr CE

The dental professional will gain valuable and current information that should give them an opportunity to visualize how they may prepare and drill for these medical emergencies when they occur.

1:30pm – 3:30pm

 

Oral Systemic Disease Connection and the use of Lab Results

Speaker: Andre Farquharson, DDS

2.0hr CE

  • Be able to list the top common cause of death in the US
  • Identify Oral manifestations of common systemic disease
  • Explain and use the lab results to assist in treating oral diseases
  • Correlate the oral issues to the systemic disease
  • Interpret the meaning of high or low lab results to improve health

2:15pm – 3:15pm

 

Private Practice, FQHC, Pediatric or Corporate Dentistry: What Do I Do

Speakers: Drs. Joshua Tyson, Chanelle Roberts, Maegan Daughtery

1.0hr CE

  • Examine the structure and characteristics of an FQHC
  • Understand the differences between working for an FQHC and working in a private practice
  • Recognize the benefits of private practice dentistry
  • Discuss the purpose of a residency program in dentistry today

3:30pm – 4:30pm

 

Starting and Running a Successful Dental Practice

Speaker: Heavenly Kimes, DDS

1.0hr CE

  • Finding the right location
  • Creating a dynamic team
  • Marketing your business to success
  • Exit strategies

8:00pm – Midnight

NDA President’s Gala (Ticketed Event)

 

 

Sunday, July 17

Sunday, July 17, 2022

8:00am – 10:00am

Advances in Sleep Medicine/Surgical Approaches for Obstructive Sleep Apnea

Speaker: Brandon Baird, MD

2.0hrs CE

Supported by SmileDirectClub

  • Understand the basic work up for patients with Obstructive Sleep Apnea (OSA)
  • Understand the physiologic ramifications of OSA
  • Understand the medical options for treatment of OSA
  • Understand the basic pre-operative work-up for patients with OSA
  • Understand the surgical options for the OSA patient
  • Understand the distinction between surgery by sight of obstruction
  • Understand the post-operative outcomes in OSA patients undergoing surgery

8:00am – 10:00am

Safe and Effective Dental Pain Management to Mitigate Opioid Use and Addiction

Speakers: Nicole Henry, PharmD, Janet Poppe

2.0hrs CE

Supported by CVS Health and Aetna

  • Understand the current evidence-based
    recommendations on prescribing medications for acute and post-operative dental pain, and the effectiveness of non-steroidal anti-inflammatory drug analgesics compared to opioids.
  • Describe techniques for counseling patients about dental pain management options and the side effects of prescription and OTC medications.
  • Recognize that multimodal medications all work differently along the pain pathway, and that these medications target different pain receptors to help control postsurgical pain and decrease opioid use.
  • Understand the delivery of anesthetic and the management of post procedural pain.

8:00am – 10:00am

The Business of Dentistry: Avoiding the Most Common Mistakes

2.0hrs CE

Speaker: Nasha Knowles, CFP®, CRPC®

Supported by Equitable Advisors

  • Understand the six most common mistakes in the business of dentistry.
  • Learn how avoiding those mistakes can impact your practice and your future.

8:30am – 11:30am

CPR (Ticketed Event)

10:15am – 12:15pm

Ethical Decisions in Dentistry

Speaker: Gerald R. Winslow, PhD

2.0hrs CE

Supported by American College of Dentistry

  • List at least three of the most pressing issues in dental ethics.
  • Describe the importance of virtue for ethical decision making.
  • Use a practical framework for arriving at ethical decisions in oral health care.
  • Access key resources for dental ethics.

10:15am – 12:15pm

Management Pedo and Special Needs Patients in the General Practice

Speaker: Lesley Latham, DDS, MS

2.0hrs CE

  • Holding Care
  • Understanding indication and technique for ART and IRM restorations.
  • When and where to place SSCs vx intracoronal restorations.
  • Motivational interviewing
  • Cultural Humility
  • Silver diamine fluoride uses and application
  • Patients with special needs
  • Anticipatory guidance
  • Home hygiene and nutritional guidance

12:30pm – 2:00pm

 

Civil Rights Luncheon (Ticketed Event)

Keynote: Daniel Dawes, JD,
Executive Director of the Satcher Health Leadership Institute at Morehouse School of Medicine, Health Policy
Expert & Author

2:30pm – 4:30pm

Diversity & Inclusion (Race Matters)

Speaker: Clinton Normore, MBA

2.0hrs CE

Sponsored by A. T. Still University

  • Better understand cultural proficiency;
  • Describe the lack of access and opportunity in healthcare;
  • Analyze and mitigate barriers to equitable access for marginalized populations;
  • Create a cultural proficiency action plan for access and opportunity